Illinois, 2005

Hail and Damaging Winds in Illinois, June 8, 2005

June 8, 2005 · NWS DVN · 14 events in 8 counties and zones

A squall line developed across central Iowa during the overnight hours and moved east. As the squall line entered southeast Iowa, it began to bow out and raced across Jefferson, Henry, Louisa, and Des Moines Counties causing extensive damage.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$43,000
Crop damage
$60,000
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DVN wrote it up.

A squall line developed across central Iowa during the overnight hours and moved east. As the squall line entered southeast Iowa, it began to bow out and raced across Jefferson, Henry, Louisa, and Des Moines Counties causing extensive damage. The bow echo crossed the Mississippi River and continued across Henderson, Warren, and Mercer Counties before weakening. The squall line did manage to produce isolated severe damage in Bureau and Putnam Counties in Illinois. The far southern edge of the squall line managed to produce isolated to scattered severe reports across Northeast Missouri, Lee County Iowa, and Hancock and McDonough counties in Illinois. Scattered thunderstorms that developed in the near tropical atmosphere ahead of the squall line produced isolated severe reports.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 8, 2:20 AM CST, 9 hours 28 minutes earlier.

Area forecast discussion, Jun 8, 2:20 AM CST, 9 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
320 AM CDT WED JUN 8 2005

.SYNOPSIS...
ANOTHER LARGE AND STRONG CONVECTIVE COMPLEX NOTED OVER MN AND DAKOTAS
MOVING INTO NW IOWA AT 35 TO 40 MPH.  SYSTEM HAS PRODUCED WIDESPREAD
STRONG WINDS OF 40 TO 70 MPH WITH ISOLATED 80+ MPH. SATELLITE
SUPPORTS RADAR TRENDS OF SYSTEM MOVING FROM MATURE TO SLOW
DISSIPATION STAGE AS WEAKENING PRESSURE RISE/FALL COUPLETS AND SOON
WILL MOVE INTO SLIGHTLY DRIER AIR.  DRY AIR ALOFT FROM SW MAY ALLOW
LATER CONVECTION THIS PM TO REACH SEVERE LEVELS OVER MIDWEST. SURFACE
ANALYSIS AND LATEST UPPER DATA SHOWS ONLY WEAK FORCING FOR LOCAL AREA
WITH BETTER CONVECTION LATE TODAY AND TONIGHT ONCE AGAIN TO WEST.

&&

.SHORT TERM...(TODAY AND TONIGHT) NOWCAST TOOLS SUPPORT TRENDS OF
ALL SOLUTIONS OF NW IOWA CONVECTION TO PASS BETWEEN 15Z AND 22Z (10
AM AND 5 PM).  COULD SEE SOME ISOLATED SEVERE BUT WEAKENING STAGES
AND LIMITED FORCING ATTM SUGGEST WIDESPREAD SEVERE NOT PROBABLE.
HAVE ADJUSTED TEMPS WITH COOLER NW WHERE CLOUDS ARRIVE EARLIER WITH
PRECIPITATION AND UP A BIT IN SE WHERE MORE SUNSHINE.  SADLY...RAIN
AMOUNTS MOST AREA APPEAR SHOULD BE LESS THAN A QUARTER INCH MOST
LOCATIONS WITH ISOLATED HIGHER AMOUNTS IN STRONGER STORMS.  HAVE
UPPED POPS WHERE TIMING APPROPRIATE AS MOST LOCATION TO SEE SOME
MEASURABLE...ALBEIT LIGHT AMOUNTS.  TONIGHT...WENT WITH FORCING BEST
SHOWN BY UKMET/NGM/ECMWF OF ANOTHER MAJOR CONVECTIVE COMPLEX ON 850
FRONT OVER KS INTO MO TO PROPAGATE MAINLY LATE INTO SOUTH AND
SOUTHWEST LOCATIONS WITH MORE LIGHT TO MODERATE AMOUNTS.  ETA/NAM
ONCE AGAIN MAJOR PROBLEMS WITH PLAINS CONVECTION AND SEE NO REASON
THIS TO CHANGE TONIGHT. KEPT TEMPS TONIGHT ON HIGH SIDE WITH CLOUDS
AND HIGH DEWPOINTS/RAIN.  ..NICHOLS..

&&

.LONG TERM...(THURSDAY THROUGH TUESDAY)...FOCUS REMAINS ON ACTIVE
PATTERN THAT MAKES IT DIFFICULT TO RULE OUT THUNDERSTORM CHANCES
FROM ANY PERIOD. UPPER PATTERN DOMINATED BY EASTERN RIDGE AND
WESTERN TROUGH CONFIGURATION WITH AN AMPLIFICATION TREND ADVERTISED
BY MODELS LATE WEEK INTO WEEKEND. THIS WILL PLACE FORECAST AREA INTO
MORE ACTIVE PORTION OF SW FLOW FOR BETTER UPPER SUPPORT TO SUSTAIN
MORE ORGANIZED CONVECTIVE COMPLEXES. SIGNIFICANT DIFFERENCES IN
DETAILS IN POSITIONING OF THE SYNOPTIC FRONT AND QPF MAXIMA CONTINUE
AMONG THE MODELS...ESPECIALLY LATE WEEK...AND BLEND GENERALLY
FOLLOWED.

ON THURSDAY...OVERNIGHT MCS IS ANTICIPATED TO PUSH THE WEAK SYNOPTIC
FRONT SOUTH OF REGION IN THE MORNING...THEN IT REDEVELOPS NORTH OF
AREA BY THU NIGHT IN RESPONSE TO STRENGTHENING LOW LEVEL RETURN FLOW
ASSOCIATED WITH NEXT LEE SIDE LOW DEVELOPING OVER SW KS. THIS
BOUNDARY WILL INTRODUCE THE LOW LEVEL CONVERGENCE THAT HAS BEEN
LACKING THE PAST FEW DAYS. IN ADDITION...CWA WILL BE ON EDGE OF H5
SHORTWAVE TRAIN FOR ADDITIONAL TRIGGER AND UPPER LEVEL SUPPORT.
RAISED POPS INTO 40 TO 50 PERCENT RANGE THU INTO THU NIGHT. WITH ANY
SUNSHINE...TEMPERATURES WILL SHOOT QUICKLY UPWARD AND RAISED MAXES
INTO MID TO UPPER 80S. WITH THE AMOUNT OF INSTABILITY AND BOUNDARY
IN AREA...SEVERE POTENTIAL ALSO A CONCERN. FRIDAY INTO SATURDAY...
SURFACE BOUNDARY SHOWN TO HANG UP TO OUR NW PARALLEL TO UPPER SW
FLOW AND H85 THETA E RIDGE REFOCUSES AGAIN TO OUR WEST. GFS
ADVERTISES THE FRONT TO AGAIN PUSH SOUTH ACROSS AREA SATURDAY
NIGHT...BUT CONFIDENCE BELOW AVERAGE IN THIS REGIME THAT FAR OUT.
KEPT CHANCE POPS GOING THROUGH WEEKEND INTO MONDAY...THEN ONLY
SLIGHT CHANCES FOR TUESDAY. ONLY MINOR CHANGES TO TEMPERATURES...
EDGING THEM UPWARD A BIT FRIDAY AS WE GET BACK DEEP INTO WARM
SECTOR. THEN...KEPT TEMPS NEAR OR ABOVE MEX GUIDANCE SAT THROUGH
TUE.
..SHEETS..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

NICHOLS/SHEETS
Hazardous weather outlook, Jun 8, 4:29 AM CST, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
529 AM CDT WED JUN 8 2005

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-091100-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
529 AM CDT WED JUN 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST...EAST
CENTRAL...AND SOUTHEAST IOWA...NORTHWEST...NORTH CENTRAL...AND WEST
CENTRAL ILLINOIS...AND NORTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THIS AFTERNOON...A LINE OF THUNDERSTORMS FROM NORTHWEST IOWA WILL
MOVE ACROSS THE REGION BETWEEN 9 AM AND 4 PM.  SOME OF THE STRONGEST
STORMS MAY BE CAPABLE FOR LARGE HAIL UP TO THE SIZE OF GOLFBALLS AND
STRONG AND POTENTIALLY DAMAGING WINDS OF 50 TO 70 MPH. THE LOCATION
OF GREATEST RISK IS SOUTHEAST IOWA...WEST OF A DUBUQUE TO KEOKUK
LINE. AT THIS TIME...ANY SEVERE WEATHER SHOULD BE ISOLATED AND NOT BE
WIDESPREAD DUE LIMITED TRIGGER OR FORCING WITH THIS LINE.

THIS EVENING INTO OVERNIGHT...AREAS OF CONVECTION WILL RE-DEVELOP OR
MOVE INTO THE REGION FROM MISSOURI AND CENTRAL IOWA. THE STRONGEST
STORMS WILL BE CAPABLE OF LARGE HAIL UP TO THE SIZE OF QUARTERS AND
GUSTY WINDS UP TO 40 TO 50 MPH.  THE LOCATION OF GREATEST RISK WILL
BE ALONG AND ESPECIALLY SOUTH OF I-80.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY INTO THURSDAY NIGHT
ACROSS THE ENTIRE AREA. THE MAIN SEVERE WEATHER THREAT WILL BE
DAMAGING WIND AND HAIL UP TO THE SIZE OF QUARTERS...ESPECIALLY WITH
THUNDERSTORMS THAT BECOME ORGANIZED INTO LINES. THERE WILL ALSO BE A
RISK OF HEAVY RAINFALL...WHICH MAY LEAD TO LOCALIZED FLOODING WHERE
STORMS IMPACT AREAS ALREADY SATURATED BY REPEATED HEAVY RAIN EVENTS.

FRIDAY THROUGH MONDAY...CONDITIONS WILL BE FAVORABLE FOR COMPLEXES
OF THUNDERSTORMS TO IMPACT PORTIONS OF THE OUTLOOK AREA EACH
DAY....ESPECIALLY IN THE LATE AFTERNOON AND OVERNIGHT HOURS. THERE
WILL BE A CONTINUED THREAT FOR SEVERE THUNDERSTORMS WITH LARGE
HAIL...DAMAGING WIND...AND HEAVY RAINFALL. IN ADDITION...THERE WILL
BE AN INCREASING RISK FOR LOCALIZED FLOODING WHERE SEVERAL ROUNDS OF
HEAVY RAINFALL IMPACT THE SAME AREA. MORE DETAILED INFORMATION ON
TIMING AND AREAS OF GREATEST RISK WILL BE AVAILABLE AS THIS TIME
PERIOD NEARS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LOCAL OFFICIALS SHOULD MONITOR CONDITIONS LATER TODAY
FOR THE POTENTIAL OF SEVERE WEATHER...MAINLY BETWEEN 2 AND 9 PM.

NICHOLS/SHEETS

In the hours before

Special weather statement, Jun 8, 9:32 AM CST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1032 AM CDT WED JUN 8 2005

IAZ076>077-087>088-098>099>099>010-082200-
HENRY IA-JEFFERSON IA-KEOKUK IA-LEE IA-VAN BUREN IA-
WASHINGTON IA-CLARK MO-SCOTLAND MO-

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
435 IN EFFECT UNTIL 5 PM CDT FOR THE FOLLOWING AREAS

IN IOWA THIS WATCH INCLUDES 6 COUNTIES

IN SOUTHEAST IOWA

HENRY                 JEFFERSON             KEOKUK
LEE                   VAN BUREN             WASHINGTON

IN MISSOURI THIS WATCH INCLUDES 2 COUNTIES

IN NORTHEAST MISSOURI

CLARK                 SCOTLAND

THIS INCLUDES THE CITIES OF...FAIRFIELD...MOUNT PLEASANT...
SIGOURNEY...FORT MADISON...MEMPHIS...KEOSAUQUA...
KAHOKA AND WASHINGTON.
Local storm report, Jun 8, 10:49 AM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1149 AM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1144 AM     TSTM WND DMG     FAIRFIELD               41.01N 91.97W
06/08/2005                   JEFFERSON          IA   EMERGENCY MNGR

            TREES DOWN OVER ROADS IN THE CITY. WIDESPREAD POWER
            OUTAGE.

1135 AM     TSTM WND GST     2 NW FAIRFIELD          41.03N 91.99W
06/08/2005  70 MPH           JEFFERSON          IA   TRAINED SPOTTER

            GUSTS 60 TO 70 MPH.

1135 AM     TSTM WND DMG     FAIRFIELD               41.01N 91.97W
06/08/2005                   JEFFERSON          IA   TRAINED SPOTTER

            8-10 INCH DIAMETER BRANCHES DOWN AND VERY HEAVY RAIN.

1133 AM     TSTM WND GST     FAIRFIELD               41.01N 91.97W
06/08/2005  70 MPH           JEFFERSON          IA   AWOS

&&

TAS
Special weather statement, Jun 8, 11:00 AM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1200 PM CDT WED JUN 8 2005

IAZ078-089-ILZ024>026-034>035-082200-
DES MOINES IA-LOUISA IA-HANCOCK IL-HENDERSON IL-
MCDONOUGH IL-MERCER IL-WARREN IL-

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
436 IN EFFECT UNTIL 5 PM CDT FOR THE FOLLOWING AREAS

IN ILLINOIS THIS WATCH INCLUDES 5 COUNTIES

IN NORTHWEST ILLINOIS

MERCER

IN WEST CENTRAL ILLINOIS

HANCOCK               HENDERSON             MCDONOUGH
WARREN

IN IOWA THIS WATCH INCLUDES 2 COUNTIES

IN SOUTHEAST IOWA

DES MOINES            LOUISA

THIS INCLUDES THE CITIES OF...BURLINGTON...MONMOUTH...OQUAWKA...
WAPELLO...ALEDO...MACOMB AND CARTHAGE.

IAZ076>077-087>088-098>099>099>010-082200-
HENRY IA-JEFFERSON IA-KEOKUK IA-LEE IA-VAN BUREN IA-
WASHINGTON IA-CLARK MO-SCOTLAND MO-

SEVERE THUNDERSTORM WATCH NUMBER 435 REMAINS VALID UNTIL 5 PM CDT
FOR THE FOLLOWING AREAS

IN IOWA THIS WATCH INCLUDES 6 COUNTIES

IN SOUTHEAST IOWA

HENRY                 JEFFERSON             KEOKUK
LEE                   VAN BUREN             WASHINGTON

IN MISSOURI THIS WATCH INCLUDES 2 COUNTIES

IN NORTHEAST MISSOURI

CLARK                 SCOTLAND

THIS INCLUDES THE CITIES OF...MOUNT PLEASANT...SIGOURNEY...
FAIRFIELD...FORT MADISON...MEMPHIS...KEOSAUQUA...
KAHOKA AND WASHINGTON.
Local storm report, Jun 8, 11:19 AM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1219 PM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 AM     TSTM WND DMG     DOUDS/LEANDO            40.83N 92.08W
06/08/2005                   VAN BUREN          IA   LAW ENFORCEMENT

            TREE DOWNED.

1208 PM     TSTM WND DMG     BIRMINGHAM              40.88N 91.95W
06/08/2005                   VAN BUREN          IA   LAW ENFORCEMENT

            POWER OUT.

1208 PM     TSTM WND GST     KEOSAUQUA               40.73N 91.96W
06/08/2005  50 MPH           VAN BUREN          IA   LAW ENFORCEMENT

&&

TAS
Local storm report, Jun 8, 11:36 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1236 PM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1229 PM     FUNNEL CLOUD     5 NW BURLINGTON         40.86N 91.19W
06/08/2005                   DES MOINES         IA   TRAINED SPOTTER

            NUMEROUS FUNNEL CLOUDS

&&

TAS

The radar

The Quad Cities radar (KDVN), 33 km away, was scanning. The volume nearest the first event began at 17:49 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind, 3 heavy rain, 2 hail, 2 funnel cloud. Local standard time, as filed.

Hail, Henry

When
June 8, 11:48 AM CST to 11:49 AM CST
Where
Henry County, 5 mi W of Geneseo
Measured
0.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
41.450, -90.250

On Interstate 80 at mile marker 14.

Thunderstorm Wind, Mercer

When
June 8, 11:53 AM CST to 12:58 PM CST
Where
Mercer County, Countywide
Measured
57 kt (66 mph) estimated gust
Property damage
$10,000
Crop damage
$20,000
Reported by
TRAINED SPOTTER
Coordinates
41.200, -90.783

Bow echo crossed the Mississippi River and affected mainly the southern part of Mercer County. The squall line had weakened from earlier so damage was much more sporatic with mainly trees and power lines down. Based on radar data, the following times have been established (all CST); Keithsburg 1153-1203, Seaton 1212-1219, and 1W of New Windsor 1244-1254.

Thunderstorm Wind, Henderson

When
June 8, 11:54 AM CST to 12:22 PM CST
Where
Henderson County, Countywide
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Crop damage
$20,000
Reported by
LAW ENFORCEMENT
Coordinates
40.867, -90.967

Bow echo crossed the Mississippi and affected mainly the northern half of the county. The squall line had weakened and since the county was immediately south of the bow apex, damage was extremely sporatic but consisted of several trees down along with power lines down. A building and irrigation system were damaged 3N of Bald Bluff by trees and a house was damaged in Stronghurst when a 24 inch diameter tree fell on it. Based on radar, the following times have been established (all CST); 3N of Bald Bluff 1205-1214, Stronghurst 1214-1217.

Thunderstorm Wind, Hancock

When
June 8, 12:00 PM CST to 12:10 PM CST
Where
Hancock County, Nauvoo
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
DEPT OF HIGHWAYS
Coordinates
40.550, -91.383

Trees down and Great River Rd.

Thunderstorm Wind, Warren

When
June 8, 12:11 PM CST to 12:28 PM CST
Where
Warren County, 5 mi W of Monmouth
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Crop damage
$15,000
Reported by
TRAINED SPOTTER
Coordinates
40.917, -90.733

Trees down

Funnel Cloud, Warren

When
June 8, 12:19 PM CST
Where
Warren County, Alexis
Reported by
TRAINED SPOTTER
Coordinates
40.849, -90.615 (the zone’s center; the record gives no point)

Thunderstorm Wind, McDonough

When
June 8, 12:38 PM CST to 12:41 PM CST
Where
McDonough County, Macomb
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
40.467, -90.667

Thunderstorm Wind, McDonough

When
June 8, 12:53 PM CST to 12:58 PM CST
Where
McDonough County, Bushnell
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Crop damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
40.550, -90.500

Law enforcement reported 6 power poles and power lines down on IL 41 between IL routes 9 and 95. One pole fell on a car but the driver was not injured.

Funnel Cloud, Henry

When
June 8, 12:54 PM CST to 12:56 PM CST
Where
Henry County, 7 mi N of Woodhull
Reported by
TRAINED SPOTTER
Coordinates
41.353, -90.131 (the zone’s center; the record gives no point)

Heavy Rain, McDonough

When
June 8, 12:55 PM CST
Where
McDonough County, Macomb
Reported by
TRAINED SPOTTER
Coordinates
40.456, -90.678 (the zone’s center; the record gives no point)

Water ponding at the intersection of Jackson and Ward Streets.

Heavy Rain, Mercer

When
June 8, 12:58 PM CST
Where
Mercer County, Keithsburg
Measured
1.8
Reported by
OFFICIAL NWS OBS.
Coordinates
41.205, -90.741 (the zone’s center; the record gives no point)

Co-op reports 1.80 inches of rain in the past 2 hours.

Heavy Rain, Henry

When
June 8, 1:25 PM CST to 1:55 PM CST
Where
Henry County, Kewanee
Reported by
TRAINED SPOTTER
Coordinates
41.353, -90.131 (the zone’s center; the record gives no point)

Water ponding on streets.

Hail, Putnam

When
June 8, 2:05 PM CST to 2:06 PM CST
Where
Putnam County, Mc Nabb
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.183, -89.217

Also estimated 43 knot (50 mph) winds.

Thunderstorm Wind, Bureau

When
June 8, 2:20 PM CST to 2:23 PM CST
Where
Bureau County, Tiskilwa
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
41.300, -89.517

Several trees down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462605, 5462592, 5462593, 5462596, 5462594, 5462595, 5462598, 5462600, 5462601, 5462599, 5462597, 5462602, 5462603, 5462604.